Alert archive / Arizona / Flash Flood Warnings in 1997
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 1997, 1:12 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 1997, 1:12 PM MST (20:12 UTC)
- Expired
- Aug 27, 1997, 4:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 272010 FFWLAS AZC015-272300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 112 PM PDT WED AUG 27 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A FLASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:11 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 27, 9:11 AM MST, 4 hours 1 minute before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT WED AUG 27 1997 TRW HAD ALREADY DVLPD ACRS EXTREME SRN PTNS OF THE CWA THIS MORNING. KESX RADAR SHOWED ISOLD TRW ACRS EXTREME SRN MOHAVE COUNTY AND ADJACENT PTNS OF EXTREME SE SAN BERNARDINO COUNTY. UPDATED ARIZONA ZNS 1 THRU 3 AND CALIFORNIA ZN 29 BASED ON CURRENT RADAR LOOP. UPDATED NEVADA ZN 21/ARIZONA ZN 31 FOR THE POSSIBILITY THAT MONSOONAL MSTR MAY SLIP A LITTLE FARTHER W AND POP A TRW ACRS THE LAKES THIS AFTN. 12Z MDLS DEPICTED LITTLE OVERALL CHANGE OVR THE NXT FEW DAYS. UPR TROF RMNS ACRS THE PAC NW WITH THE UPR HI OVR NEW MEXICO. AS HAS TYPICALLY BEEN THE CASE THIS SUMMER...BELIEVE NGM WANTS TO DRY THINGS OUT TOO QUICKLY. WL TAKE A CLOSER LOOK AT THINGS FOR THE AFTN PACKAGE. LAS 000. MATUSIEWICZ SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:31 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Aug 26, 6:31 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 119 min |
Nearby
Flash Flood Warnings in Arizona, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.